The agency will continue to communicate with the public as more information is available.Homeopathic teething tablets and gels have not been evaluated or approved by the FDA for safety or efficacy.FDA is continuing to assess safety issues with fluoroquinolones as part of FDAs usual ongoing review of drugs and will update the public if additional actions are needed.
As a result, FDA revised the Boxed Warning, FDAs strongest warning, to address these serious safety issues.
In addition, FDA updated other parts of the drug label including the Warnings and Precautions and Medication Guide sections.
Recalled product should be returned to Baxter for credit by contacting Baxter Healthcare Center for Service at 1-888-229-0001, Monday through Friday, between the hours of 7 a.m. Although the product has been discontinued for reasons unrelated to this recall, Baxter will work with customers to direct them toward suitable alternative products, if necessary.
Homeopathic Teething Tablets and Gels: FDA Warning - Risk to Infants and Children(posted 9/30/2016)The FDA is warning consumers that homeopathic teething tablets and gels may pose a risk to infants and children.
The FDA is analyzing adverse events reported to the agency regarding homeopathic teething tablets and gels, including seizures in infants and children who were given these products, since a 2010 safety alert about homeopathic teething tablets.
The FDA is currently investigating this issue, including testing product samples.
The FDA recommends that consumers stop using these products and dispose of any in their possession.
Consumers should seek medical care immediately if their child experiences seizures, difficulty breathing, lethargy, excessive sleepiness, muscle weakness, skin flushing, constipation, difficulty urinating, or agitation after using homeopathic teething tablets or gels.
FDA has determined that fluoroquinolones should be reserved for use in patients who have no other treatment options for acute bacterial sinusitis, acute exacerbation of chronic bronchitis, and uncomplicated urinary tract infections because the risk of these serious side effects generally outweighs the benefits in these patients.